Kansas, 2006High Wind in Kansas, March 27, 2006
March 27, 2006 · NWS GLD · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Mar 27, 2:28 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 27, 2:28 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
228 AM MST MON MAR 27 2006
.DISCUSSION...FORECAST CONCERNS INCLUDE WIND TODAY THEN TEMPERATURES
NEXT SEVERAL DAYS.
A LOW PRESSURE SYSTEM OVER NEBRASKA WITH ASSOCIATED COLD FRONT
EXTENDING SOUTHWESTWARD THROUGH CENTRAL KANSAS WAS MOVING SLOWLY
EASTWARD AS NORTHWEST FLOW SETS UP OVER THE REGION. LATEST IR AND
WATER VAPOR SATELLITE IMAGERY SHOWED THE CYCLONIC SPIN OF
AFOREMENTIONED HIGH PLAINS LOW PRESSURE SYSTEM. ALSO SEEN ON
SATELLITE WAS A NORTH TO SOUTH TROUGH DIGGING SOUTHWARD OFF THE
WEST COAST.
MODELS INITIALIZED WELL THIS MORNING WITH REGARD TO POSITION AND
SLOW EAST MOVEMENT OF NEBRASKA LOW PRESSURE SYSTEM AS WELL AS WITH
SYSTEM OFF THE WEST COAST. PREFERRED THE GFS MODEL SLIGHTLY OVER
THE NAM40 AND UKMET FOR BETTER FORECASTED TEMPERATURES AND WINDS
THROUGH THE SHORT TERM PERIODS.
FIRST FORECAST CONCERN TODAY WILL BE WIND. BEHIND FRONTAL PASSAGE
AS WELL AS BACKSIDE OF LOW PRESSURE SYSTEM STRONG WINDS MIXED DOWN
LAST NIGHT ALONG WITH LIGHT PRECIPITATION OVER YUMA AND DUNDY
COUNTIES OF FORECAST AREA. LATEST POINT SOUNDINGS ACROSS FORECAST
AREA ALONG WITH KGLD VAD WIND PROFILE SHOW 40KT TO 50KT NORTHWEST
WINDS JUST OFF THE SURFACE. THE RUC MODEL ALSO FORECASTS A PERIOD
OF THESE WINDS TO POSSIBLY MIX DOWN TODAY AFTER SUNRISE. THEREFORE
WILL ISSUE A WIND ADVISORY FOR MUCH OF THE FORECAST AREA EXCLUDING
THE SOUTHWEST SECTIONS FOR TODAY. SHOULD SEE BEST WINDS EARLY IN
THE WEST AND THEN GRADUALLY SPREAD EAST WITH TIME. ALSO SHOULD NOT
HAVE MUCH CLOUDINESS AS SUBSIDENCE BEHIND THE DEPARTING LOW TAKES
HOLD. DID NOT MAKE MUCH CHANGE IN HIGH TEMPERATURES FOR TODAY WITH
TEMPERATURES A LITTLE COOLER THAN THOSE OF YESTERDAY BUT STILL IN
THE 50S. SNOW FIELD HAS FINALLY BEGUN TO MAKE A RAPID DEPARTURE
AND SHOULD CONTINUE TODAY. AS FOR THE REST OF THE SHORT TERM
FORECAST THROUGH WEDNESDAY MADE VERY LITTLE CHANGES FROM PREVIOUS
FORECAST. HIGH PRESSURE RIDGING BUILDS INTO REGION FOR TONIGHT
THROUGH EARLY WEDNESDAY BEFORE NEXT SYSTEM APPROACHES AND MOVES
THROUGH THE REGION. WEDNESDAY WILL SEE MORE HIGH CLOUDS MOVING
THROUGH IN UPPER FLOW. SOUTH WINDS WILL INCREASE AS TROUGH
DEVELOPS BY AFTERNOON IN COLORADO. HIGH TEMPERATURES WILL REMAIN
MILD WITH HIGHS RANGING FROM THE MIDDLE 60S TO NEAR 70.
AS FOR THE EXTENDED FORECAST PERIOD THURSDAY THROUGH SUNDAY
EXTENDED MODELS STILL ADVERTISE TROUGH AND COLD FRONT TO MOVE
THROUGH FORECAST AREA THURSDAY AND THURSDAY NIGHT. WILL MAINTAIN
MENTION OF SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST HALF OF
FORECAST AREA DURING THE DAY THURSDAY AS TROUGH AND FRONT MOVE
THROUGH THE REGION. RIDGING THEN RETURNS TO THE FORECAST AREA FOR
FRIDAY THROUGH SUNDAY WITH DRY WEATHER AND MILD TEMPERATURES WITH
HIGHS IN THE 60S AND LOWS IN THE 30S.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 5 PM MONDAY FOR KSZ001-KSZ002-KSZ003-KSZ004-
KSZ013-KSZ014-KSZ015-KSZ016-KSZ028-KSZ029.
NE...WIND ADVISORY UNTIL 5 PM MONDAY FOR NEZ079-NEZ080-NEZ081.
CO...WIND ADVISORY UNTIL 5 PM MONDAY FOR COZ090-COZ252.
&&
LAMMERSHazardous weather outlook, Mar 27, 5:14 AM MST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
514 AM MST MON MAR 27 2006
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
614 AM CST MON MAR 27 2006 /514 AM MST MON MAR 27 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 5 PM MST (6 PM CST) FOR AREAS
GENERALLY ALONG AND EAST OF A YUMA COLORADO TO GOODLAND TO
SHARON SPRINGS KANSAS LINE. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH ARE POSSIBLE THROUGH LATE AFTERNOON WHEN THEY WILL
BEGIN TO DIMINISH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LAMMERS
In the hours before
Local storm report, Mar 27, 6:35 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
635 AM MST MON MAR 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM NON-TSTM WND GST NORTON 39.84N 99.89W
03/27/2006 M58 MPH NORTON KS MESONET
&&
JDKHigh Wind, Norton
- When
- March 27, 6:35 AM MST
- Where
- Norton forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.784, -99.903 (the zone’s center; the record gives no point)
A low pressure system over eastern Kansas and high pressure in Colorado resulted in a strong pressure gradient across all of northwest Kansas and southwest Nebraska. While most winds were northwest at 30 mph gusting to 45 mph overnight...an isolated wind gust of 58 mph was recorded at the mesonet site in Norton, Kansas.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in California, March 27 to 29, 20063 events
- Frost and Freeze in Oregon, March 27, 20062 events
- Flash Flood in Hawaii, March 27, 20061 event
- Damaging Wind in Hawaii, March 27, 200650 kt wind · 1 event
- Heavy Snow in California, March 27 to 28, 20061 event
- High Wind in California, March 27, 200664 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495684.